Alert archive / California / Wind Advisories in 2025
Wind Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 24, 2025, 12:34 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 25, 2025, 2:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2025, 12:34 PM PDT (19:34 UTC)
- In effect from
- Apr 25, 2025, 2:00 PM PDT
- Expired
- Apr 26, 2025, 11:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS76 KSGX 241934 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1234 PM PDT Thu Apr 24 2025 CAZ060-062-065-251100- /O.NEW.KSGX.WI.Y.0013.250425T2100Z-250427T0600Z/ Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Borrego Springs, Banning, Hesperia, Apple Valley, Adelanto, Victorville, Desert Hot Springs, and Southern California Logistics Airport 1234 PM PDT Thu Apr 24 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and San Gorgonio Pass near Banning. * WHEN...From 2 PM Friday to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Zuber
6 follow-up statements
603 WWUS76 KSGX 251029 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 329 AM PDT Fri Apr 25 2025 CAZ060-062-065-252115- /O.CON.KSGX.WI.Y.0013.250425T2100Z-250427T0600Z/ Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Southern California Logistics Airport, Borrego Springs, Banning, Desert Hot Springs, and Adelanto 329 AM PDT Fri Apr 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Isolated gusts 55-60 mph below the San Gorgonio Pass. * WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and San Gorgonio Pass near Banning. * WHEN...From 2 PM this afternoon to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
441 WWUS76 KSGX 251950 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1250 PM PDT Fri Apr 25 2025 CAZ060-062-065-260515- /O.CON.KSGX.WI.Y.0013.250425T2100Z-250427T0600Z/ Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Hesperia, Victorville, Apple Valley, Borrego Springs, Desert Hot Springs, Adelanto, Southern California Logistics Airport, and Banning 1250 PM PDT Fri Apr 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Isolated gusts 55 to 60 mph below the San Gorgonio Pass. * WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
469 WWUS76 KSGX 260312 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 812 PM PDT Fri Apr 25 2025 CAZ060-062-065-261115- /O.CON.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/ Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Banning, Hesperia, Borrego Springs, Victorville, Apple Valley, Desert Hot Springs, Adelanto, and Southern California Logistics Airport 812 PM PDT Fri Apr 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MM
885 WWUS76 KSGX 260822 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 122 AM PDT Sat Apr 26 2025 CAZ060-062-065-262115- /O.CON.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/ Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Adelanto, Desert Hot Springs, Hesperia, Victorville, Southern California Logistics Airport, Borrego Springs, Apple Valley, and Banning 122 AM PDT Sat Apr 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
239 WWUS76 KSGX 262056 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 156 PM PDT Sat Apr 26 2025 CAZ060-062-065-270600- /O.CON.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/ Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Borrego Springs, Victorville, Apple Valley, Adelanto, Desert Hot Springs, Banning, Southern California Logistics Airport, and Hesperia 156 PM PDT Sat Apr 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and the San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CSP
585 WWUS76 KSGX 270549 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1049 PM PDT Sat Apr 26 2025 CAZ060-062-065-270700- /O.EXP.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/ Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Hesperia, Adelanto, Southern California Logistics Airport, Victorville, Banning, Desert Hot Springs, Borrego Springs, and Apple Valley 1049 PM PDT Sat Apr 26 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... The winds have weakened. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:19 AM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 24, 9:19 AM PDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service San Diego CA 919 AM PDT Thu Apr 24 2025 .SYNOPSIS... A cooling trend continues through the weekend as highs fall to 10 to 20 degrees below normal. The marine layer will deepen onto the coastal mountain slopes with patchy drizzle and a slight chance of light showers for early Friday and a chance of showers for late Friday night through late Saturday night. The most likely time for showers is for Saturday afternoon along with a slight chance of thunderstorms for Orange and portions of southwestern San Bernardino Counties. There will be periods of stronger and gusty southwest to west winds for the mountains and deserts for Friday afternoon into Saturday evening with gusts to 45 to 55 mph along and below the desert slopes of the mountains. Quieter weather by Sunday with a drying and warming trend for next week with above average high temperatures for inland areas beginning Tuesday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .UPDATE... The marine layer surged inland overnight, with sufficient cloud coverage throughout the Inland Empire, and clouds remain currently pushed up against the mountains. Some clearing is already being observed across San Diego County and parts of Riverside County where little holes in the clouds can be seen on satellite. As clouds clear to the beach through the early afternoon, gusty west winds develop across the western regions where gusts up to 40 mph will be observed later this afternoon and evening. Blowing dust will be possible as well, especially in the deserts and Coachella Valley. Otherwise, no changes from the previous forecast where the cooling trend remains on track, and drizzle is still expected Friday morning. Light rain/snow will be possible as early as late Friday night, with better chances during the day on Saturday and Saturday night. At this time, while confidence is increasing in some precipitation, accumulations and amounts remain extremely light. By Sunday, a warming and drying trend sets in and prevails into at least the middle of next week. && .PREVIOUS DISCUSSION FROM 257 AM... .SHORT TERM (Today through Saturday night)... The marine layer remains around 3500 feet deep early this morning with widespread coastal low clouds extending well inland and onto the lower coastal slopes of the mountains. Greater deepening is expected for Friday and Saturday with patchy drizzle and a slight chance of light showers for early Friday and a chance of showers for late Friday night through late Saturday night. The most likely time for showers is for Saturday afternoon along with a slight chance of thunderstorms for Orange and portions of southwestern San Bernardino Counties. Rainfall and liquid-equivalent above the snow level is expected to be light, mostly one-tenth inch or less for coastal areas and one-quarter inch or less for the mountains. There will be periods of stronger and gusty southwest to west winds for the mountains and deserts for Friday afternoon through Saturday evening with gusts to 45 to 55 mph along and below the desert slopes of the mountains and with gusts to 55 to 65 mph for the northern Coachella Valley below the San Gorgonio Pass. Not much change is expected with high temperatures for today with additional cooling for Friday and Saturday with Saturday high temperatures only in the 70s for the lower deserts and only in the lower to mid 50s for the far inland valleys. && .LONG TERM (Sunday through Wednesday)... A deep marine layer will continue into Sunday morning with a few light showers possibly lingering into early Sunday. Not much warming is expected on Sunday with Sunday high temperatures still as much as 15 to 20 degrees below average for the mountains and inland valleys with high temperatures for the coast and valleys mostly in the lower to mid 60s and for the lower deserts in the 70s. Then dry with slow warming for Monday and greater warming for Tuesday and Wednesday with above average high temperatures for inland areas beginning Tuesday with Tuesday high temperatures ranging from the mid to upper 60s near the coast to around 80 for the Inland Empire with the lower deserts in the lower to mid 90s. && .AVIATION... 241530Z....Coasts/Valleys/Coastal Mountain Slopes...Clouds based at 3000-4000ft MSL will continue to clear out from east to west, clearing to the coasts by 18-19z, though locally BKN CIGs possible along the coasts into the afternoon, particularly in Orange County. Clouds fill back in and spread inland again after 02z Friday with similar bases. Patchy DZ possible along the coasts after 09z Friday. && .MARINE... No hazardous marine conditions are expected through Monday. && .BEACHES... Elevated surf of 4 to 6 feet with sets to 7 feet possible from Saturday through Monday with strong rip currents expected. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Zuber AVIATION/MARINE/BEACHES...Westerink
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.